Vaccination Against Hep A and Bloodwork
Jul 27, 2008
I had a CBC on May 1 and all numbers came out quite normal. I just had a new one, less than a day after having taken my first shot against Hep A. Lymph % were abnormally high (52%)and Neut % (39.2%) and platelet count abnormally low (139.5). I was very surprised at and depressed by this turn of events since I do not have any infection and seems to contradict what I learned about HIV behavior. Can the vaccination have anything to do with it or can HIV progression in 8 weeks lead to such sudden changes? FYI, my absolute CD4 counts have been fluctuating wildly since May (although percentages are stable) even when I have been using the same lab and doing the test at the same time of day to avoid the diurnal variation factor: 343 (18.5%) VL 8 thousand, 502 (18.6%), unknown VL due lo lab mistake, 376 (18.8%). I am waiting for the latest VL, but absent a substantial increase in VL I do not understand why my bloodwork would be significantly worse at a time when the HIV infection seems stable, unless of course it is not. I am very frustrated with all of these contradictory results. For a variety of reasons (fear of resistance and side effects, and of running out of options sooner rather than later) I really did not want to start therapy unless I really had to (and I thought based on the CD4 behavior I would not have to for a bit) but if other stuff in my system is going to be ruined regardless of CD4 behavior then I guess there is no point waiting and I might as well take my chances with medication. Any insights or advice?
Response from Dr. Holodniy
Likely related to the immunization. It is also unlikely that any progression has occurred in that short time frame.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.